MAUDE Adverse Event Report: LEXINGTON MEDICAL INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE

LEXINGTON MEDICAL INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE
Model Number AESR60B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After investigation, the root cause was unable to be determined.No issues were found with the reload that would indicate the product malfunctioned during use.All components were present, undamaged, and properly assembled.Additionally, all staples present on the device were properly formed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An aeon endostapler 5.0mm/60mm black reload was used in a redo sleeve gastrectomy procedure by dr.(b)(6) on (b)(6) 2022.On the first fire, the handle would not work.The handle was replaced.On the last fire, all of the staples did not deploy, and there was considerable bleeding.The entire staple line was very bloody, and the surgeon had to suture the entire staple line.The surgery was delayed by more than 30 minutes.

Brand Name
AEON ENDOSCOPIC STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
LEXINGTON MEDICAL INC.
23 crosby drive
bedford MA 01730
Manufacturer (Section G)
LEXINGTON MEDICAL INC.
23 crosby drive
bedford MA 01730
Manufacturer Contact
rainer maas
23 crosby drive
bedford, MA 01730
6172099817
MDR Report Key15663451
Report Number3012998149-2022-00004
Device Sequence Number12377305
Product Code GDW
UDI-Device Identifier00851574008707
UDI-Public(01)00851574008707(17)270630(10)22BR524
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K182380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAESR60B
Device Lot Number22BR524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Initial Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown